Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 73, NWS Chicago, IL

July 21, 2016Cook County, DuPage County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 21, 2016, 8:43 PM CDT for Cook County, DuPage County, Illinois. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2016, 8:43 PM CDT (01:43 UTC)
Expired
Jul 21, 2016, 8:57 PM CDT
In force
14 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cook County, IL, DuPage County, IL

The radar

The Chicago radar (KLOT), 40 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 6:18 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3328 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted.

480 
WUUS53 KLOT 220143
SVRLOT
ILC031-043-220215-
/O.NEW.KLOT.SV.W.0073.160722T0143Z-160722T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
843 PM CDT THU JUL 21 2016

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DUPAGE COUNTY IN NORTHEASTERN ILLINOIS...
  NORTHWESTERN COOK COUNTY IN NORTHEASTERN ILLINOIS...

* UNTIL 915 PM CDT

* AT 843 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MEDINAH...OR
  OVER SCHAUMBURG...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ADDISON AROUND 850 PM CDT. 
  BENSENVILLE AND WOOD DALE AROUND 855 PM CDT. 
  ELMHURST...GLEN ELLYN...VILLA PARK AND FRANKLIN PARK AROUND 900 PM 
  CDT. 
  LOMBARD...YORK CENTER...MELROSE PARK...NORTHLAKE...HILLSIDE AND STONE 
  PARK AROUND 905 PM CDT. 
  MAYWOOD...WESTCHESTER...FOREST PARK...OAK BROOK AND BELLWOOD AROUND 
  910 PM CDT. 
  DOWNERS GROVE AROUND 915 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BLOOMINGDALE...OAKBROOK TERRACE...BERKELEY...GLENDALE HEIGHTS...RIVER
GROVE AND BROADVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4202 8812 4205 8804 4188 8779 4183 8804
TIME...MOT...LOC 0143Z 332DEG 25KT 4201 8806 

HAIL...<.75IN
WIND...60MPH
 
$$

RATZER
1 follow-up statement
754 
WWUS53 KLOT 220157
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
857 PM CDT THU JUL 21 2016

ILC031-043-220207-
/O.CAN.KLOT.SV.W.0073.000000T0000Z-160722T0215Z/
DUPAGE IL-COOK IL-
857 PM CDT THU JUL 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUPAGE AND
NORTHWESTERN COOK COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL LIKELY WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN ILLINOIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHICAGO .

LAT...LON 4202 8812 4205 8804 4188 8779 4183 8804
TIME...MOT...LOC 0156Z 332DEG 25KT 4192 8800 

$$

RATZER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:49 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 21, 6:49 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
649 PM CDT THU JUL 21 2016

.UPDATE...
625 PM CDT

Forecast updated to reflect thunderstorms moving south-southeast
into northern Illinois. A Severe Thunderstorm Watch has been
issued for the entire forecast area until midnight CDT.

Next MCS in the "Ring of Fire" pattern is evolving south-southeast
in southern Wisconsin. Satellite has shown continued cooling
cloud tops with as cool as -76C recently. Radar trends show
fingers of severe winds, including a gradually more defined rear
inflow jet approaching kmkx with 80 kt at 2000 ft. On the western
edge this area has not been as progressive, probably due to
capping present on the 00Z DVN sounding. However other slow-moving
cells have been developing and likely will continue to as a 25 kt
southwesterly low-level jet continues to feed into that area.

Overall expect this MCS to progress southward into high MUCAPE air
(2500-4000 J/kg) with at least a scattered severe wind threat as
well as some flash flooding threat in the CWA. The wind threat
will be maximized in any bowing segments and there is some
uncertainty on whether one bow will prevail or if occasional
small-scale bows will be more favored. Such segments may be more
favored to bow due south by the time this area of storms gets into
northern Illinois, as the instability axis is sloped more north-
south due heavily to earlier afternoon storms and associated
outflow. The QLCS threat looks pretty limited but will have to
watch storm propagation relative to the shear vectors and any
ingesting cell interactions. Heavy rainfall rates will be a
definite and most problematic in the western side of this bow
where propagation vectors are weakest. Already saw a quick two to
four inches with a storm earlier in Jasper County, Indiana within
this air mass.

The timing of the storms into downtown Chicago seems most favored
within the 815 pm to 1000 pm window.

MTF

&&

.SHORT TERM...
340 PM CDT

Through Tonight...

Will continue the heat headlines as is for the area with an
Excessive Heat Warning for northern Illinois and a Heat Advisory
for northwest Indiana.

Immediate subsidence in the wake of the now re-strengthened MCS
across northern Indiana should keep much of the CWA dry through
sunset outside of Jasper and Benton Counties Indiana which will
have a localized strong/severe threat for a couple more hours.
Residual outflow boundary is draped northwestward from the west
Chicago metro through Janesville, Wisconsin and northwest from
there to scattered convection in west central Wisconsin. There
has been some agitation of cumulus along this boundary but with
the warm thermal nose near 850mb atop northwest/north central IL
and southwest Wisconsin, the expectation is for this area to
remain slightly capped. As for the storms in western Wisconsin, a
short wave helped to instigate these and that looks to move more
east of south into eastern Wisconsin. However, steering vectors
for anything organized would bend propagation more southerly. The
next couple hours should tell if storms will become more organized
there and pose a larger potential to work their way into northern
Illinois this evening, or if in fact just continue to fester in a
scattered state along the surface boundary. Again being at the
edge of a strong heat ridge with high CAPE/PWAT air is a
precarious place to be and one of lower confidence for
thunderstorm specifics. There would be a gusty wind and heavy
rainfall threat with any storms tonight.

While outflow has cooled northeast Illinois, already quick
recovery of the low-level air mass is occurring with almost 90
degrees already observed again in Lake County, Illinois as of 330
pm. Dew points CWA-wide outside of the rain-impacted area are in
the upper 70s with a few lower 80s, and even in the rain-cooled
area remain primarily in the 70s. So certainly a very muggy and
warm evening is in store. It is somewhat uncertain how much
downtown Chicago will recover late this afternoon with still winds
off the lake, but temperatures may actually warm this evening.
Below will note some of the uncertainty regarding tomorrow (which
will be similar to today), but feel the best message is to
continue the heat headlines as is.

MTF

&&

.LONG TERM...
415 PM CDT

Friday through Thursday...For Friday and through the weekend,
forecast concerns will remain the potential for excessive heat, at
least for portions of the CWA, and chances for thunderstorms.  For
Friday, confidence is relatively high that much of the CWA will once
again see heat index values reach warning criteria of heat index
greater than or equal to 110 F. There is some lingering concern
about early day convection which could, once again, significantly
impact temperatures, particularly over nern IL. Have opted to
maintain the going excessive heat warning for IL and the heat
advisory for nwrn IN, though there is some concern that either far
nern IL might not reach warning criteria or nwrn IN may rise above
advisory criteria,105-109 F and reach warning criteria.  Another fly-
in-the-ointment is that even with early day convection lowering
temperatures, there is the potential that temperatures could quickly
rebound high enough to reach Excessive Heat Watch or Warning
criteria since convection would likely have little impact on
prevailing dewpoints and temperatures could quickly rise is sky
cover clears out quickly.  A weak cold front is expected to push
down the length of Lake Michigan by Friday evening and then stall
out somewhere over nrn IL/IN.  This would bring some cooler, drier
air into the nrn portions of the CWA, particularly locations
experiencing onshore flow from Lake Michigan.  This should limit
temperatures and dewpoints over the nrn locations, though the
greater impact should be on dewpoints.  So, with upper ridging still
impacting the upper midwest, max temps for the weekend should still
be arnd 90 F, the upper 70s dewpoints should be limited to the
southern portions of the CWA while dewpoints over the northern
location should be a bit lower, perhaps only the lower 70s.  So,
heat index values may only exceed 100 F for locations south of the I-
80 corridor.  Convective potential will also largely focus on the
location of the weak frontal boundary.  The latest guidance suggests
that the boundary should hang up over the Upper Mississippi Valley
through central IL.  With pwats expected to remain well in excess of
2 inches through this period, locally heavy rainfall will be
possible and focused the highest PoPs and QPF generally along a
corridor from Rockford to Watseka.  The best model continuity is in
a relatively short period of Friday afternoon through Friday night,
so have highlighted this period with the highest QPF and likely
PoPs, with greater uncertainty before and after this period.

By early next week, the general model consensus is that a weak cold
front should push across the region as a series of northern stream
shortwaves suppress the upper ridge to the south, and the main
vorticity track shifts across the Upper Mississippi Valley and Great
Lakes regions.  The general trend for early next week should be for
lower temperatures, closer to seasonal normal levels, highs in the
middle 80s with periodic slight chance PoPs.

&&

.AVIATION...
For the 00Z TAFs...

649 pm...Line of thunderstorms across southern WI will continue
moving south/southeast across the terminals this evening. Outflow
ahead of the storms will shift winds northerly with gusts in the
25-35kt range possible. Included a few hour period of prevailing
thunder as storms may backbuild behind the initial line but
overall low confidence regarding duration of thunder and updates
will likely be needed. Winds should remain northerly or northeast
for a few hours before becoming variable and then shifting back
southerly by late evening/overnight. Ifr/lifr cigs/vis will be
possible with the strongest storms.

Overnight into Friday morning may end up being fairly dry with
additional thunderstorm development Friday afternoon into Friday
evening as a weak frontal boundary sags down the lake and into
northern IL. While southwesterly winds are expected Friday...its
possible that winds will turn easterly at ord/mdw/gyy by late
afternoon or early evening...possibly sooner if/when thunderstorms
develop. cms

&&

.MARINE...
415 PM CDT

Brisk south to southwest winds will persist across Lake Michigan
tonight as strong sfc high pressure slowly moves off the Mid
Atlantic coast and a sfc trough and weak cold front slowly move
east across the northern plains. Late tonight into Friday, the
weak cold front will gradually move down the lake with showers
and thunderstorms expected along the front. High pressure will
briefly build across the region Friday night into early Saturday,
then low pressure will move across the Canadian Prairies with a
warm front lifting back north keeping chances of thunderstorms
over the lake through Sunday or Sunday night. The low will
continue to Hudson Bay late Sunday with another trailing cold
front pushing down the lake Sunday Night. High pressure will then
build across the Great Lakes Monday and Tuesday.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Excessive Heat Warning...ILZ003-ILZ004-ILZ005-ILZ006-ILZ011-
     ILZ012-ILZ013-ILZ014-ILZ020-ILZ022 UNTIL 7 PM Friday.

     Excessive Heat Warning...ILZ008-ILZ010-ILZ019-ILZ021-ILZ023-
     ILZ032-ILZ033-ILZ039 UNTIL 7 PM Saturday.

IN...Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7 PM
     Friday.

LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 21, 4:46 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
446 PM CDT THU JUL 21 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
222200-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
446 PM CDT THU JUL 21 2016 /546 PM EDT THU JUL 21 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED:
LIMITED THUNDERSTORM RISK...WITH AN ASSOCIATED:
    LIMITED HAIL RISK...UP TO NICKEL SIZE.
    LIMITED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.
SIGNIFICANT EXCESSIVE HEAT RISK.

DISCUSSION:

SCATTERED THUNDERSTORMS OVER CENTRAL WISCONSIN LATE THIS
AFTERNOON ARE EXPECTED TO MOVE SOUTHEAST INTO NORTHERN ILLINOIS
THIS EVENING. SOME OF THESE THUNDERSTORMS MAY PRODUCE ISOLATED
DAMAGING WIND GUSTS. ADDITIONAL ISOLATED THUNDERSTORMS ARE
POSSIBLE OVERNIGHT TOWARD SUNRISE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY...
  LIMITED SEVERE THUNDERSTORM RISK.
  SIGNIFICANT EXCESSIVE HEAT RISK.
SATURDAY...
  LIMITED FLOODING RISK.
  LIMITED SEVERE THUNDERSTORM RISK.
  SIGNIFICANT EXCESSIVE HEAT RISK.
SUNDAY...
  LIMITED THUNDERSTORM RISK.
  ELEVATED EXCESSIVE HEAT RISK.
WEDNESDAY...
  LIMITED THUNDERSTORM RISK.

DISCUSSION:

DANGEROUS HEAT WILL CONTINUE FRIDAY WITH SOME MODERATION TO
TEMPERATURES POSSIBLE SATURDAY, ESPECIALLY NORTH OF A VALPARAISO
TO FORRESTON LINE. MAXIMUM HEAT INDEX VALUES COULD PEAK NEAR 110
DEGREES ON FRIDAY...AND 100 TO 110 ON SATURDAY.

AREAS NORTH AND CLOSE TO THE LAKE COULD HAVE SOME RELIEF ON
FRIDAY DUE TO POTENTIAL THUNDERSTORMS TONIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS EVENING.

GENERAL STORM MOTION OF THE DAY:

SOUTHEAST 2O TO 30 MPH.

&&

LMZ740>745-222200-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
446 PM CDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS. SOME STORMS MAY PRODUCE
DAMAGING WIND GUSTS ABOVE 34 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FRIDAY THROUGH
SUNDAY AND AGAIN WEDNESDAY AND THURSDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-222200-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
446 PM CDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS. SOME STORMS MAY PRODUCE
DAMAGING WIND GUSTS ABOVE 34 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FRIDAY AND FRIDAY
NIGHT ACROSS SOUTHERN LAKE MICHIGAN AND ACROSS THE ENTIRE LAKE
SATURDAY NIGHT AND SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jul 21, 3:06 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
306 PM CDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     HEAVY RAIN       HOMEWOOD                41.56N 87.66W
07/21/2016  M0.89 INCH       COOK               IL   COCORAHS

            RAIN FELL IN 18 MINUTES.

0100 PM     HAIL             1 SSW HAMMOND           41.61N 87.50W
07/21/2016  M0.25 INCH       LAKE               IN   COCORAHS

0100 PM     HEAVY RAIN       1 SSW HAMMOND           41.61N 87.50W
07/21/2016  M0.97 INCH       LAKE               IN   COCORAHS

            RAIN FELL IN 20 MINUTES

0138 PM     TSTM WND DMG     CHESTERTON              41.60N 87.06W
07/21/2016                   PORTER             IN   EMERGENCY MNGR

            NUMEROUS BRANCHES DOWN OFF TREES.

0138 PM     TSTM WND DMG     SOUTH HAVEN             41.54N 87.13W
07/21/2016                   PORTER             IN   EMERGENCY MNGR

            SEVERAL MEDIUM SIZE TREE BRANCHES AND POWER LINES DOWN.
            TIME ESTIMATED OFF RADAR.

&&

ACS
Local storm report, Jul 21, 5:04 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
504 PM CDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     TSTM WND DMG     HAMMOND                 41.62N 87.49W
07/21/2016                   LAKE               IN   PUBLIC

            TWO LARGE TREES DOWNED IN RESIDENTIAL NEIGHBORHOOD NEAR
            165TH STREET AND CLINE AVENUE. TIME ESTIMATED PER RADAR.

&&

MTF
Local storm report, Jul 21, 7:44 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
744 PM CDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     RICHMOND                42.48N 88.31W
07/21/2016                   MCHENRY            IL   LAW ENFORCEMENT

            TREES DOWN RT 173 AND KEYSTONE ROAD.

0734 PM     TSTM WND DMG     RICHMOND                42.48N 88.31W
07/21/2016                   MCHENRY            IL   LAW ENFORCEMENT

            TREES DOWN PIONEER AND HART ROADS.

0724 PM     TSTM WND DMG     WOODSTOCK               42.31N 88.44W
07/21/2016                   MCHENRY            IL   LAW ENFORCEMENT

            TREES DOWN NELSON AND ROSE FARM ROADS.

&&
Local storm report, Jul 21, 7:47 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
747 PM CDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     TSTM WND GST     SOUTH BELOIT            42.48N 89.03W
07/21/2016  M60 MPH          WINNEBAGO          IL   AMATEUR RADIO

            HAYES AND LISTEN AVENUES.

&&
Local storm report, Jul 21, 8:12 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
812 PM CDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND DMG     ELGIN                   42.04N 88.29W
07/21/2016                   KANE               IL   TRAINED SPOTTER

            TREE LIMBS 4 TO 6 INCH DIAMETER BLOWN DOWN. ESTIMATED
            WINDS 50 MPH.

&&
Special weather statement, Jul 21, 8:37 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
837 PM CDT THU JUL 21 2016

ILZ003-008-010>014-020-220230-
OGLE IL-LEE IL-WINNEBAGO IL-COOK IL-DUPAGE IL-KANE IL-KENDALL IL-
DE KALB IL-
837 PM CDT THU JUL 21 2016

...SPECIAL WEATHER STATEMENT FOR OGLE...NORTHERN KENDALL...DUPAGE...
SOUTHWESTERN WINNEBAGO...SOUTHERN DE KALB...NORTHEASTERN LEE...
SOUTHERN KANE AND NORTHERN COOK COUNTIES UNTIL 930 PM CDT...

AT 836 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
KENILWORTH TO ELBURN TO NEAR MALTA TO NEAR GERMAN VALLEY...AND MOVING
SOUTH AT 20 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHICAGO...             AURORA...              NAPERVILLE...
ELGIN...               CICERO...              ARLINGTON HEIGHTS...
EVANSTON...            SCHAUMBURG...          SKOKIE...
DES PLAINES...         BERWYN...              MOUNT PROSPECT...
WHEATON...             HOFFMAN ESTATES...     OAK PARK...
DOWNERS GROVE...       GLENVIEW...            ELMHURST...
LOMBARD...             CAROL STREAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN ILLINOIS.

LAT...LON 4220 8940 4229 8940 4196 8885 4193 8847
      4215 8783 4215 8776 4206 8767 4189 8760
      4187 8762 4173 8809 4172 8826 4167 8826
      4162 8844 4166 8883 4207 8969 4220 8969
TIME...MOT...LOC 0136Z 357DEG 19KT 4216 8763 4187 8847 4190 8885 4221
8938

RATZER

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:42 PM CDTSevere Thunderstorm WarningLOTBoone, Cook, DeKalb, DuPage, Kane, Lake and 3 more63 min
Jul 21, 7:48 PM CDTSpecial Marine WarningLOT117 min
Jul 21, 8:19 PM CDTFlash Flood WarningLOTBoone, Winnebago4 hr
Jul 21, 8:37 PM CDTSpecial Weather StatementLOTCook, DeKalb, DuPage, Kane, Ogle53 min
Jul 21, 8:40 PM CDTSpecial Marine WarningLOT2 hr
Jul 21, 9:08 PM CDTSpecial Weather StatementLOTCook, Grundy, Kendall, LaSalle, Lee, Will67 min
Jul 21, 9:17 PM CDTAreal Flood AdvisoryLOTCook, DuPage, Kane3 hr
Jul 21, 9:39 PM CDTAreal Flood AdvisoryLOTKane, Kendall, Will2 hr
Jul 21, 9:57 PM CDTSpecial Weather StatementLOTGrundy, Kankakee, LaSalle, Livingston, Will63 min
Jul 21, 10:53 PM CDTSpecial Weather StatementLOTFord, Iroquois, Kankakee, Livingston67 min
Jul 21, 11:27 PM CDTSpecial Marine WarningLOT2 hr
Jul 21, 11:46 PM CDTSpecial Weather StatementLOTFord74 min
Jul 21, 11:54 PM CDTSpecial Marine WarningLOT21 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.